MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 3MM X 32MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 3MM X 32MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90312
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 09/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that following an acute ischemic stroke, a thrombectomy procedure using the stent retriever combination technique in the left middle cerebral artery m3 segment was performed.During the procedure, vessel reperfusion was not achieved.Perforation of blood vessels occurred which was related to the subject stent retriever.One day post procedure, the patient had symptomatic intracranial hemorrhage (ph-2 parenchymal hematoma) and subarachnoid hemorrhage (sah) which caused prolongation of existing hospitalization.Intervention performed due to these events are unknown.Relationship of ph-2 and sah to subject stent retriever and procedure are also unknown.Patient passed away 18 days post procedure.Physician confirmed that patient death was not related to subject stent retriever, procedure or primary disease.Cause of death was not provided.No other information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device is not available; therefore, visual and functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.As per the additional information the device was prepared for use as per the directions for use, no damage noted to the packaging prior to opening the packaging, and device confirmed to be in good condition during preparation/prior to use on the patient.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files, an assignable cause of patient-anticipated procedural complication will be assigned to the as reported patient intracranial hemorrhage and patient vessel perforation.

Brand Name
TREVO NXT 3MM X 32MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11496204
Report Number3012931345-2021-00044
Device Sequence Number3971742
Product Code POL
UDI-Device Identifier07613327299922
UDI-Public07613327299922
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model Number90312
Device Catalogue Number90312
Device Lot Number0000043835
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENUMBRA DISTAL DELIVERY CATHETERS (MEDTRONICS); TREVO PRO14 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age80 YR